Hail, Hempstead
- When
- April 2, 7:57 PM CST
- Where
- Hempstead County, Ozan
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.850, -93.720
Showers and thunderstorms developed along an outflow boundary that originated along the SE TX/SW LA gulf coast and moved north during the afternoon/evening hours of 04/02/07. Intense thunderstorms across SE TX developed a cold pool which helped the boundary continue moving northward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and thunderstorms developed along an outflow boundary that originated along the SE TX/SW LA gulf coast and moved north during the afternoon/evening hours of 04/02/07. Intense thunderstorms across SE TX developed a cold pool which helped the boundary continue moving northward. The cold pool aided in additional thunderstorm development as the boundary moved northward with some of the thunderstorms producing strong and damaging wind gusts along with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 6:08 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 708 PM CDT MON APR 2 2007 .DISCUSSION... QUICK UPDATE FOR EXPANDED EVENING T-STORM COVERAGE. UPDATES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 241 PM CDT MON APR 2 2007/ DISCUSSION... WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT UNSETTLED. /17/ AVIATION... CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR. FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT... WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER 06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 83 59 68 / 30 20 60 30 MLU 64 82 59 68 / 50 20 60 30 DEQ 60 81 53 68 / 20 40 50 10 TXK 65 82 56 67 / 20 30 60 10 ELD 63 82 55 68 / 20 20 60 10 TYR 64 81 59 68 / 20 20 60 30 GGG 64 82 58 68 / 20 20 60 30 LFK 64 82 63 72 / 20 20 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 44/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON APR 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 17
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 5 SE CHIRENO 31.45N 94.29W
04/02/2007 E0.88 INCH SAN AUGUSTINE TX BROADCAST MEDIA
&&
ASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 7 S CENTER 31.69N 94.18W
04/02/2007 M1.50 INCH SHELBY TX TRAINED SPOTTER
&&
ASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL CENTER 31.79N 94.18W
04/02/2007 M0.75 INCH SHELBY TX TRAINED SPOTTER
&&
ASTEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL LOGANSPORT 31.97N 93.99W
04/02/2007 M0.75 INCH DESOTO LA AMATEUR RADIO
0746 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
04/02/2007 CADDO LA TRAINED SPOTTER
SEVERAL TREES DOWN ON OVERTON BROOKS ROAD.
&&
ASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 3 NW SHREVEPORT 32.50N 93.83W
04/02/2007 M1.75 INCH CADDO LA BROADCAST MEDIA
&&
ASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 N SAREPTA 32.97N 93.45W
04/02/2007 E0.88 INCH WEBSTER LA AMATEUR RADIO
&&
ASThe Shreveport radar (KSHV), 156 km away, was scanning. The volume nearest the first event began at 01:57 UTC.
4 hail. Local standard time, as filed.
Hail fell on Hwy 371 and 231.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21112, 21113, 21114, 21109.